Alert archive / California / Coastal Flood Statements in 2013

Coastal Flood Statement 3, NWS Los Angeles, CA

January 27, 2013

NWS Los Angeles, CA issued this coastal flood statement at Jan 27, 2013, 5:07 PM PST. It was in force for 58 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2013, 5:07 PM PST (01:07 UTC)
Expired
Jan 30, 2013, 3:00 AM PST
In force
58 hr
Issued by
NWS Los Angeles, CA

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this coastal flood statement went out at Jan 27, 2:30 PM PST, 2 hours 37 minutes earlier.

Area forecast discussion, Jan 27, 2:30 PM PST, 2 hours 37 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
230 PM PST SUN JAN 27 2013

.SYNOPSIS...

BELOW NORMAL TEMPERATURES AND LINGERING PRECIPITATION IS FORECAST
FOR TODAY. BELOW NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE FOR
MONDAY AND TUESDAY BUT CONDITIONS WILL BE DRY.  WARM AND DRY
CONDITIONS ARE FORECAST FOR THE REMAINDER OF THE WEEK.

&&

.SHORT TERM (TODAY-TUE)...
SCATTERED SHOWERS HAVE DEVELOPED THIS AFTERNOON IN NORTHERN SAN LUIS
OBISPO COUNTY AND IN WESTERN VENTURA AND EASTERN LOS ANGELES
COUNTIES ON THE BACK EDGE OF THE EXITING TROUGH.  A MID LEVEL JET
STREAK IS HELPING TO SPUR THE SYSTEMS ALONG AND EXTRA ENHANCEMENT
HAS BEEN SEEN DUE TO OROGRAPHIC LIFT.  BRIEF HEAVY RAIN AND SMALL
HAIL HAS BEEN REPORTED WITH THE SHOWERS IN THE VENTURA/LOS ANGELES
COUNTY AREA AND IT WOULD NOT BE SURPRISING TO HAVE ANOTHER REPORT OR
TWO OF HAIL THIS AFTERNOON.  THE SHOWERS SHOULD CONTINUE TO FIRE AS
LONG AS THE SUN IS UP BUT MAY ALSO CONTINUE INTO THE EARLY EVENING
AS THEY ARE AT LEAST PARTIALLY DRIVEN BY THE TROUGH AND JET
DYNAMICS.  A SLIGHT CHANCE OF EVENING SHOWERS WAS ADDED TO MOST
NON-COASTAL ZONES.

AS WAS CONSIDERED THIS MORNING... WINDS LOOK TO BE ELEVATED IN THE
NEXT 24-48 HOURS DUE TO THE HIGH TRYING TO BUILD INTO THE AREA WHILE
THE EXITING TROUGH CONTINUES TO DIG SOUTHWARD AND THEREFORE IS NOT
PROGRESSING ESPECIALLY QUICKLY TO THE EAST.  THE RESULTING GRADIENT
BETWEEN THE RIDGE AND TROUGH SHOULD PROVIDE THESE PERIODS OF
ELEVATED NORTHEASTERLY WINDS THROUGH THE USUAL WINDY AREAS OF
VENTURA AND LOS ANGELES COUNTIES... THE MOUNTAINS... THE VENTURA
COASTAL PLAIN... SANTA CLARITA VALLEY... AND THE SANTA MONICA
MOUNTAINS.  FOR THE NEXT 24 HOURS THE WINDS ARE EXPECTED TO STAY
BELOW WIND ADVISORY CRITERIA BUT THE FOLLOWING PERIOD LOOKS TO BE A
BIT WINDIER AND A WIND ADVISORY MAY BE NEEDED FOR SOME OR ALL OF
THOSE AREAS.

AS THE HIGH BUILDS IN... TEMPERATURES WILL BEGIN TO WARM AS
CONDITIONS REMAIN DRY.  OTHER THAN THE WINDS THE REGION SHOULD HAVE
MILD WEATHER FOR THE REMAINDER OF THE WEEK.

.LONG TERM (WED-SAT)...
MILD WEATHER ACROSS THE REGION SHOULD CONTINUE INTO THE WEEKEND.  IF
THE HIGH CONTINUES TO SLOWLY BUILD INTO THE REGION THE WEAK OFFSHORE
FLOW SHOULD CONTINUE THROUGH SATURDAY AND THIS WILL KEEP THE MARINE
LAYER OFFSHORE AND SKIES CLEAR.  THIS WILL ALSO ASSIST IN KEEPING
TEMPERATURES NEAR NORMAL.

&&

.AVIATION...27/1800Z.

A MID/UPPER LEVEL TROUGH OF LOW PRESSURE OVER THE AREA WILL SHIFT
EAST AND A RIDGE OF HIGH PRESSURE UPSTREAM WILL APPROACH THE AREA.
UPPER LEVEL STRONG SOUTHWEST WINDS WILL BECOME MODERATE TO STRONG
NORTH AND MID LEVEL LIGHT WEST WINDS WILL BECOME MODERATE NORTH
AFTER 28/12Z OVER THE AREA. RELATIVELY MOIST LOWER LEVELS BELOW 5KFT
WILL BECOME DRY AFTER 28/03Z. FREEZING LEVEL WAS APPROXIMATELY 7KFT
THIS MORNING AND WILL GRADUALLY DESCEND TO NEAR 5KFT BY 28/00Z AND
CHANGE LITTLE THEREAFTER. A MIXED MODERATE ONSHORE AND NORTHERLY
PRESSURE GRADIENT THROUGH THE PERIOD.

KLAX...CHANCE CIGS 023 AND AT TIMES CIGS 035 THROUGH 27/22Z THEN
CHANCE CIGS 035 THROUGH 28/00Z.

KBUR...CHANCE CIGS 010 AND AT TIMES CIGS 006 1SM -DZ BR THROUGH
27/20Z. CHANCE CIGS 024 BETWEEN 27/20-27/23Z. AND CHANCE CIGS 040
BETWEEN 27/23-28/03Z.

VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...KJ
AVIATION...WF
SYNOPSIS...SETO/KJ

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 27, 6:00 AM PST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST SUN JAN 27 2013

CAZ034>041-044>046-051>054-059-087-088-547-548-281400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST SUN JAN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

HIGH SURF WILL AFFECT THE BEACHES OF SAN LUIS OBISPO COUNTY AND
WESTERN SANTA BARBARA COUNTY TODAY AND TONIGHT.

THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES TODAY
AND TONIGHT.

GALE FORCE WINDS WILL AFFECT THE OUTER WATERS TODAY AND TONIGHT.

GUSTY WINDS WILL AFFECT THE ANTELOPE VALLEY AND THE CENTRAL COAST
THIS AFTERNOON AND EVENING. GUSTY WINDS WILL ALSO AFFECT THE
INTERSTATE 5 CORRIDOR THIS AFTERNOON THROUGH TONIGHT.

LOCALLY GUSTY WINDS MAY SPREAD INTO THE SOUTH COAST OF SANTA BARBARA
COUNTY BELOW PASSES AND CANYONS THIS EVENING.

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

HIGH SURF WILL AFFECT THE BEACHES OF SAN LUIS OBISPO COUNTY AND
WESTERN SANTA BARBARA COUNTY MONDAY MORNING.

THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES
MONDAY.

GALE FORCE WINDS WILL AFFECT THE OUTER WATERS MONDAY THROUGH LATE
MONDAY NIGHT.

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BRUNO

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 6:24 PM PSTWind AdvisoryLOXLos Angeles18 hr
Jan 28, 2:33 PM PSTFrost AdvisoryLOX18 hr

Nearby

Coastal Flood Statements in California, 2013Every coastal flood statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.